What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 5, 2:41 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 5, 2:41 PM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
341 PM EDT Mon Jun 5 2017
.Short Term...(This evening through Tuesday night)
Issued at 310 PM EDT Mon Jun 5 2017
Late this afternoon steady rain showers were slowly exiting south
central KY. The flash flood threat is over so cancelled the watch a
little early.
Isolated to scattered showers/storms are still expected to develop
ahead of a cold front sinking south late this afternoon/evening. A
cell has popped up over central KY and a better line of convection
has developed over east central IN/central OH as of 3pm. Enough
wind shear and instability exist over southern IN/north central KY
for storms to pose a small hail and gusty wind threat in addition to
brief heavy rainfall this evening. This convection should diminish
by late evening with the rest of the overnight hours mainly dry.
Do expect some fog to develop overnight especially over south
central KY which has received the most rainfall over the last 24-36
hrs. Any fog formation will be battling dry air advection though
behind the front late tonight into Tues morning. Still feel most
locations over south central KY will see fog...maybe even some
patchy dense fog depending on how quickly the drier air arrives and
clouds clear. Lows tonight should range from the upper 50s to lower
60s.
Tuesday will feature dry, pleasant weather behind the cold front.
Highs will top out in the mid 70s to around 80 with lower humidity.
Lows Tues night will fall back into the 50s.
&&
.Long Term...(Wednesday through Monday)
Issued at 330 PM EDT Mon Jun 5 2017
Wednesday - Friday...
An upper low lingering over the northeast U.S. will provide a mainly
dry mid week with below normal temperatures. Some models do
indicate a couple of disturbances on the back side of the low
producing a few light showers but kept the forecast mainly dry.
Highs Wed/Thu should range through the 70s with lows in the 50s.
The upper low will begin to exit the continental U.S. by the end of
the work week resulting in rebounding temps over the Ohio Valley
with highs back into the upper 70s/lower 80s for Fri.
Saturday - Monday...
Weak disturbances may bring small chances for showers on Sat and
again on Mon but expect a mostly dry period from Sat-Mon. A strong
upper level ridge will begin to work into the region by late in the
weekend causing temps to warm each day. By Sun/Mon highs will be
back in the upper 80s to around 90 with humidity levels increasing
as well.
&&
.Aviation...(18Z TAF Issuance)
Issued at 202 PM EDT Mon Jun 5 2017
Light to moderate precipitation is diminishing across southern KY,
meanwhile we'll watch for redevelopment along a boundary sinking out
of Indiana this afternoon. SDF/LEX are quickly seeing improvements
to ceilings that had been in place this morning so expect some
chance for destabilization and Sct storm development by mid to late
afternoon. Have included best 3-4 hour window for VCTS at SDF/LEX,
however confidence in coverage is not high enough to include
prevailing TSRA mention at this time.
Boundary sinks south around sunset with light and variable winds
eventually taking on a 5 to 10 mph NNE flow by Tuesday. VFR will
prevail.
At BWG, VFR should prevail soon with light and variable winds and
any lingering showers diminishing. The big question is whether we'll
see some low ceilings/vis overnight before the weak boundary slides
through. Think this is a pretty reasonable scenario so have included
some reduced vis/cigs toward dawn on Tuesday. Conditions should
improve back to VFR by mid morning as the boundary sinks south.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...AMS
Long Term...AMS
Aviation...BJS
Hazardous weather outlook, Jun 5, 2:47 PM EST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
347 PM EDT Mon Jun 5 2017
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-062000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
347 PM EDT Mon Jun 5 2017 /247 PM CDT Mon Jun 5 2017/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Isolated to scattered thunderstorms are possible late this afternoon
into this evening ahead of a cold front. A few strong storms may
produce gusty winds, small hail and locally heavy rainfall, mainly
over southern Indiana and north central Kentucky.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
AMS
In the hours before
Special weather statement, Jun 5, 4:24 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
524 PM EDT MON JUN 5 2017
INZ077-078-092-052200-
Washington-Clark-Scott-
524 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARK...
SOUTHWESTERN SCOTT AND NORTHEASTERN WASHINGTON COUNTIES...
At 524 PM EDT, a strong thunderstorm was located 8 miles west of
Scottsburg, moving southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Scottsburg, New Providence Town, Vienna, Austin, Blue River, Borden,
Little York, Henryville, Underwood and South Boston.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3873 8589 3873 8585 3875 8583 3851 8563
3844 8593 3872 8603 3875 8590
TIME...MOT...LOC 2124Z 334DEG 23KT 3867 8592
RJSSpecial weather statement, Jun 5, 4:31 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
531 PM EDT MON JUN 5 2017
INZ079-KYZ032-052215-
Jefferson-Trimble-
531 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN JEFFERSON AND TRIMBLE
COUNTIES...
At 531 PM EDT, a strong thunderstorm was located over Madison, moving
southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Madison, Bedford, Hanover, Smyrna, Milton, Brooksburg, North Madison,
Manville, Trout and Madison Municipal Airport.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3884 8520 3869 8520 3870 8522 3873 8524
3874 8527 3874 8533 3863 8523 3862 8523
3860 8521 3858 8521 3858 8518 3854 8539
3879 8552 3887 8531
TIME...MOT...LOC 2131Z 336DEG 14KT 3877 8538
RJSSpecial weather statement, Jun 5, 4:44 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
544 PM EDT MON JUN 5 2017
KYZ042-049-052200-
Bourbon-Clark-
544 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLARK AND
SOUTHEASTERN BOURBON COUNTIES...
At 543 PM EDT, a strong thunderstorm was located near Sideview,
moving south at 5 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
North Middletown, Pretty Run and Stony Point.
LAT...LON 3814 8405 3813 8406 3812 8408 3807 8406
3804 8418 3818 8422 3822 8407 3815 8403
TIME...MOT...LOC 2143Z 343DEG 6KT 3814 8414
DMSpecial weather statement, Jun 5, 4:58 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
558 PM EDT MON JUN 5 2017
INZ091-092-052230-
Floyd-Clark-
558 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARK AND NORTHEASTERN
FLOYD COUNTIES...
At 557 PM EDT, a strong thunderstorm was located 7 miles east of New
Providence Town, moving south at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jeffersonville, New Albany, New Providence Town, Clarksville,
Charlestown, Sellersburg, Borden, Saint Joseph, Henryville and
Starlight.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3843 8561 3839 8564 3836 8564 3828 8588
3850 8595 3850 8589 3852 8588 3852 8587
3855 8587 3855 8585 3856 8585 3856 8582
3859 8580 3861 8574
TIME...MOT...LOC 2157Z 337DEG 19KT 3851 8582
RJSSpecial weather statement, Jun 5, 5:01 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
601 PM EDT MON JUN 5 2017
KYZ036-037-042-043-052230-
Bourbon-Scott-Nicholas-Harrison-
601 PM EDT MON JUN 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTT...NORTHERN
BOURBON...NICHOLAS AND HARRISON COUNTIES...
At 601 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Owenton to 8 miles north of
Cynthiana to Lewisburg. Movement was south at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Georgetown, Cynthiana, Carlisle, Breckinridge, Millersburg, Stamping
Ground, Sadieville, Berry, Longlick and Alberta.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3828 8387 3825 8419 3826 8472 3831 8474
3835 8474 3849 8456 3851 8449 3854 8448
3855 8417 3849 8417 3843 8400 3842 8400
3844 8397 3836 8392 3836 8389 3835 8390
3836 8387 3832 8383
TIME...MOT...LOC 2201Z 350DEG 24KT 3854 8475 3852 8427 3855 8378
RJSSpecial weather statement, Jun 5, 5:04 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
604 PM EDT MON JUN 5 2017
KYZ042-049-052230-
Bourbon-Clark-
604 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK AND
SOUTHEASTERN BOURBON COUNTIES...
At 603 PM EDT, a strong thunderstorm was located near Sideview,
moving south at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Winchester, North Middletown, Pretty Run and Stony Point.
LAT...LON 3797 8416 3814 8420 3817 8407 3814 8404
3813 8406 3811 8408 3801 8402
TIME...MOT...LOC 2203Z 341DEG 8KT 3810 8411
DM